Basophil activation test in the assessment of cephalosporin allergy: a case report.
Аннотация
INTRODUCTION
Third-generation cephalosporins, including cefotaxime and cefixime, are among the most frequently prescribed antibiotics for the management of a broad range of infections. Although generally considered safe, hypersensitivity reactions may occasionally occur.
METHODS
A 33-year-old woman was admitted to the plastic surgery department for the management of an open hand fracture following a road traffic accident. On admission, she underwent emergency surgery. After the administration of cefotaxime, she developed a generalized rash associated with pruritus. The antibiotic was discontinued and replaced with cefixime. The patient developed the same allergic reaction shortly after its administration.
RESULTS
The treatment was stopped, and the patient's symptoms resolved completely in a few days. Causality assessment was further supported by a basophil activation test, which showed a positive result, confirming an immunoglobulin E-mediated (type I) hypersensitivity reaction to cephalosporins.
DISCUSSION: Although the basophil activation test provided supportive evidence in this case, its results should be interpreted with caution due to interlaboratory variability and inherent limitations. The basophil activation test can serve as a complementary tool alongside clinical assessment and other diagnostic methods in suspected drug hypersensitivity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.